Vaccine AstraZeneca, EMA writes to doctors. The decision of the European Medicines Agency to update the information for healthcare professionals, after evaluating the reports of serious events recorded in temporal concomitance with the administration of the immunization. It will therefore be who prescribes, distributes or administers the product-shield to communicate them.
“Cases of thrombosis and thrombocytopenia, some of which occur at the level of the mesenteric vein or cerebral vein / cerebral sinus – explains the EU regulatory body to the white coats – have been reported in people who had recently received the AstraZeneca Covid-19 vaccine, mostly occurring within 14 days after vaccination. Most of the reports concerned women under the age of 55, although some of these reports may reflect greater exposure of these individuals, based on the categories targeted by vaccination campaigns in different Member States “.” The number of “these rare events” reported exceeds those expected and causality, although not confirmed, therefore cannot be excluded – warns the EMA – However, given the rarity of the events and the difficulty of establishing the basic incidence since Covid-19 itself is leading to hospitalizations with thromboembolic complications, the strength of any association is uncertain “.
“The EMA therefore believes that the benefit / risk balance of the AstraZeneca vaccine remains positive and there is no association with thromboembolic disorders in general. However, steps will be taken to update the technical data sheet and package insert with information on Dic (coagulation disseminated intravascular) and Cvst (cerebral thrombosis of the venous sinuses) that have occurred. Healthcare professionals are advised to pay attention to possible cases of thromboembolism, Dic or Cvst occurring in vaccinated individuals. “
As for patients, “they should be advised to seek immediate medical attention for symptoms of thromboembolism, especially signs of thrombocytopenia and cerebral blood clots such as easy bruising or bleeding and persistent or severe headache, particularly more than three days after vaccination”.